Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 118, NWS New Orleans, LA

June 6, 2011East Baton Rouge Parish, Livingston Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 6, 2011, 1:58 PM CDT for East Baton Rouge Parish, Livingston Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2011, 1:58 PM CDT (18:58 UTC)
Expired
Jun 6, 2011, 3:00 PM CDT
In force
62 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties East Baton Rouge Parish, LA, Livingston Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3013 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:01 PM CDT, 57 minutes earlier.

Area forecast discussion, Jun 6, 1:01 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
101 PM CDT MON JUN 6 2011

.AVIATION...
...18Z TAF ISSUANCE...
PREVAILING VFR CONDITIONS ARE EXPECTED AT THE TAF SITES THROUGH
18Z TUESDAY. OCCASIONAL MVFR VISIBILITIES DUE TO LIGHT FOG OR HAZE
WILL BE POSSIBLE FROM 11Z TUESDAY TIL MID MORNING TUESDAY.
ISOLATED TO SCATTERED CONVECTION MAINLY DURING THE AFTERNOON HOURS
COULD IMPACT ANY OF THE TERMINALS...ESPECIALLY BTR...MCB...ASD AND
HSA...SO INSERTED TEMPO TS 19Z-23Z THIS AFTERNOON.
OTHERWISE...CONVECTION COVERAGE WILL BE SPARSE AND USE VICINITY
FOR MSY...HUM...GPT AND NEW.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 6, 11:04 AM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1104 AM CDT MON JUN 6 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-071200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1104 AM CDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT A
FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE.

AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA THROUGH
MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HOT CONDITIONS WILL CONTINUE THROUGH TUESDAY WITH HEAT INDEX
READINGS NEAR 105 DEGREES POSSIBLE DURING THE AFTERNOON.

A BETTER CHANCE OF THUNDERSTORMS CAN BE EXPECTED TUESDAY
AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP WILL HAVE THE
POTENTIAL TO BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS
AND SMALL HAIL.

FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE
MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 6, 1:29 PM CDT, 29 minutes before
LAZ050-072-061930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
129 PM CDT MON JUN 6 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING WEST AFFECTING LIVINGSTON
PARISH...TANGIPAHOA PARISH...

AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR HAMMOND...OR ABOUT 4 MILES
NORTHEAST OF PONCHATOULA...MOVING WEST AT 5 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...HAMMOND...PONCHATOULA...SPRINGFIELD AND KILLIAN

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jun 6, 1:34 PM CDT, 24 minutes before
LAZ060>062-061930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
134 PM CDT MON JUN 6 2011

...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING ST. CHARLES
PARISH...ORLEANS PARISH...JEFFERSON PARISH...

AT 130 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MARRERO...OR ABOUT 2 MILES SOUTH OF
WESTWEGO...MOVING NORTHWEST AT 5 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WESTWEGO...
AVONDALE...NEW ORLEANS...BRIDGE CITY...WAGGAMAN...NEW SARPY...
METAIRIE...KENNER...NEW ORLEANS ARMSTRONG AIRPORT...HARAHAN AND
DESTREHAN

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

CAB
Local storm report, Jun 6, 1:35 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
135 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     HAIL             10 SE BATON ROUGE       30.35N 91.01W
06/06/2011  E0.88 INCH       EAST BATON ROUGE   LA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED NICKEL SIZED HAIL IN
            SHENANDOAH...ESTIMATED WINDS AT 50 MPH.

&&

JS
Local storm report, Jun 6, 1:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
147 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             SLIDELL                 30.28N 89.78W
06/06/2011  E0.25 INCH       ST. TAMMANY        LA   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED PEA SIZED HAIL ON HIGHWAY 11 IN
            SLIDELL.

&&

JS
Special weather statement, Jun 6, 1:55 PM CDT, 3 minutes before
MSZ081-062000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
155 PM CDT MON JUN 6 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING WEST AFFECTING HARRISON
COUNTY...

AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 13 MILES NORTHWEST OF GULFPORT...OR
ABOUT 5 MILES NORTHWEST OF LYMAN...MOVING WEST AT 5 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
THE INDICATED COUNTY.

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
Local storm report, Jun 6, 1:58 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
158 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     HAIL             7 ESE SLIDELL AIRPORT   30.31N 89.71W
06/06/2011  E1.75 INCH       ST. TAMMANY        LA   TRAINED SPOTTER

            GOLF BALL SIZE HAIL REPORTED AT THE REST AREA ON
            INTERSTATE 10 JUST WEST OF THE LOUISIANA-MISSISSIPPI
            STATE LINE.

&&

BWAGNER

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:13 PM CDTSevere Thunderstorm WarningLIXTangipahoa, Washington32 min
Jun 6, 1:21 PM CDTSevere Thunderstorm WarningLIXSaint Tammany54 min
Jun 6, 1:29 PM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston61 min
Jun 6, 1:41 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans64 min
Jun 6, 1:48 PM CDTSevere Thunderstorm WarningLIXLivingston, Tangipahoa57 min
Jun 6, 1:54 PM CDTSevere Thunderstorm WarningLIXOrleans, Saint Tammany66 min
Jun 6, 2:11 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans109 min
Jun 6, 2:20 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, West Baton Rouge44 min
Jun 6, 2:21 PM CDTFlash Flood WarningLIXJefferson, Orleans3 hr
Jun 6, 2:32 PM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Tangipahoa58 min
Jun 6, 2:38 PM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Livingston42 min
Jun 6, 2:53 PM CDTSevere Thunderstorm WarningLIXAssumption, Iberville67 min
Jun 6, 3:01 PM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Terrebonne59 min
Jun 6, 3:10 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana65 min
Jun 6, 3:17 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa58 min
Jun 6, 3:26 PM CDTSpecial Marine WarningLIX64 min
Jun 6, 3:37 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington53 min
Jun 6, 3:39 PM CDTSevere Thunderstorm WarningLIXIberville, Pointe Coupee40 min
Jun 6, 3:45 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Saint James60 min
Jun 6, 4:26 PM CDTSevere Thunderstorm WarningLIXTangipahoa, Washington34 min
Jun 6, 4:35 PM CDTSpecial Marine WarningLIX40 min
Jun 6, 4:38 PM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint James, Saint John the Baptist, Tangipahoa67 min
Jun 6, 5:02 PM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint Charles, Saint James, Saint John the Baptist58 min
Jun 6, 5:34 PM CDTSevere Thunderstorm WarningLIXLafourche26 min
Jun 6, 6:34 PM CDTAreal Flood AdvisoryLIXLafourche, Saint Charles116 min
Jun 5, 7:52 PM CDTSevere Thunderstorm WarningLIXWalthall23 min
Jun 6, 2:13 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison62 min
Jun 6, 2:39 PM CDTSevere Thunderstorm WarningLIXHancock, Pearl River66 min
Jun 6, 2:52 PM CDTSevere Thunderstorm WarningLIXJackson44 min
Jun 6, 3:21 PM CDTAreal Flood AdvisoryLIXHancock, Pearl River114 min
Jun 6, 3:34 PM CDTSevere Thunderstorm WarningLIXHarrison31 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.